Article Text

Download PDFPDF
CASE REPORT
Symmetrical drug-related intertriginous and flexural exanthema due to clindamycin

Abstract

Systemic drug exposure can produce a skin reaction consisting of symmetrical erythema involving the gluteal and intertriginous areas in the absence of systemic involvement. Symmetrical drug-related intertriginous and flexural exanthema (SDRIFE) occurs after systemic exposure to a drug in which the patient was not previously sensitised, either in the first dose or after several doses. The mechanism of SDRIFE is unknown but is hypothesised to be the result of a delayed hypersensitivity response resulting in a cutaneous eruption some days after the exposure to the drug. The diagnosis should be clinical, based on the history and examination, but skin tests can also be performed to confirm sensitisation. But, as always, the gold-standard test is oral provocation. It is important to know this clinical entity to prevent re-exposure to the responsible allergen in the future.

  • skin
  • dermatology
  • unwanted effects / adverse reactions
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.